Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking cipralex. Is it safe to get pregnant?

Answered by
Dr.
Dr. Timothy Raichle

OBGYN

Practicing since :1999

Answered : 1681 Questions

default
Posted on Mon, 10 Dec 2012 in Getting Pregnant
Question: Dear sir / madam,

I am currently in the process of stopping taking Cipralex (10 mg). I am now in my second week and taking 5mg a day. In two weeks I will take 5mg every other day. And after 2 weeks I will completely stop.

How long after I have completely stopped, is it safe to get pregnant?

Thank you!
doctor
Answered by Dr. Timothy Raichle 55 minutes later
Hello, I would be happy to help you with your question.

The medication you are on is called 'lexapro'. You are on very low doses currently, and tapering the medication is definitely the right way to get off of it.

It is actually of very little potential harm to a fetus. Based on what you are telling me, and the size of the doses you are currently taking, my answer would be to wait until you get your next normal cycle and then start trying after that. By the time you conceive, the amount in your system will be barely measurable.

I hope this helps. Please ask if you have additional questions!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics

Recent questions on  Enantiopure drugs

doctor1 MD

hi there, i take 10 mg of cipralex. I have been taking this for a few weeks - previously been on 40 mg fluoxetine for years. I am 40 years old and have a 3 year old son. I don t work out at all. I am trying to stop emotional eating, huge portions and compulsive eating. I have started taking 30 mg duromine. The side effects are horrid I feel exhausted and nauseous and cant sleep at night. Questions: are these 2 tablets compatible what can i take to control my appetite need to stop self sabotage with diet PS i live in Botswana where there is no counselling offered - drs simply medicate. Thanks Tiya PS just seen I need to pay for this. Well I am in Botswana with no online payment facilities. Pity nothing comes for free these days.

doctor1 MD

i m on 10mg amlodipine, 5mg bisoprolol and 10mg ramipril. Since last friday (13th) I woke up with a painful right foot. The only thing to change recently was the addition of ramipril, I havent taken it since thursday, should I continue or stop? Any idea what this is and will it pass?

doctor1 MD

This morning, after getting out of the shower I flatuated and watery bowels secreted from my anus. I did not think much of it, cleaned up, and went out for a cigarette. I came back inside and sat down at my computer and immediately felt horrible. I started into a cold sweat--sweating profusely. I called my dad and as soon as he answered I started dry-heaving. Any ideas as to what caused this? I m 16 years old on a daily dose of Nortriptaline(10 mg before bed) and Lexapro (10mg before bed). My doctor just upped my dosage of Lexapro from 5mg to 10mg not too long ago as well.

doctor1 MD

My 9yrold son was treated for strep throat/scarlet fever yesterday morning. He had been fevering, vomiting,sore throat, rash and headache since Saturday. He s taken 4 doses of amoxicillan now. His fever stayed down so far today, but his rash is everywhere now and itching. He has started complaining that his scrotum is sore to the touch and when he urinates (and the area is very red and inflamed with rash). So, his doctors and pharmacists are trying to conclude if it could be related to the strep or if he may be having a reaction to the meds and needs to change to something else. Any insight on the matter would be greatly appreciated. Thanks.

doctor1 MD

I HAVE COUGH AND FORMING PHULGUM MAINLY AT NIGHT. THROAT IS ALWAYS CHOCKED

doctor1 MD

I have cough and bad throat. looks like infection as citzine A and broncorex are not working. In the past, have been prescribed Azee , but can't remember if it was 250 mg or 500 mg? Which should I take? Or is there a better alternative to azee?

doctor1 MD

Have tight chest, dry cough , phlegm, tiredness , fever, headache and sore limbs, should I take a course of cephalexin 500 mg?